Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 6, 2026, 12:29 AM CST for Sedgwick County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2026, 12:29 AM CST (06:29 UTC)
- Expired
- Mar 6, 2026, 12:56 AM CST
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 7 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:37 AM CST | TSTM WND GST 58 | 4 Ssw Haysville, KS | Report from personal weather station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:32 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344
WUUS53 KICT 060629
SVRICT
KSC173-060730-
/O.NEW.KICT.SV.W.0013.260306T0629Z-260306T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1229 AM CST Fri Mar 6 2026
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Eastern Sedgwick County in south central Kansas...
* Until 130 AM CST.
* At 1228 AM CST, a severe thunderstorm was located 6 miles south of
Haysville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Rose Hill, Clearwater, Downtown Wichita, Kechi,
Eastborough, West Wichita, East Wichita, Eisenhower National
Airport, Northeast Wichita, Mcconnell Air Force Base, South
Wichita, and Oaklawn.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 22.
Interstate 35 between Mile Markers 34 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3748 9757 3791 9737 3791 9715 3748 9715
TIME...MOT...LOC 0628Z 216DEG 29KT 3748 9738
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLEINSASSER2 follow-up statements
943
WWUS53 KICT 060642
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1242 AM CST Fri Mar 6 2026
KSC173-060730-
/O.CON.KICT.SV.W.0013.000000T0000Z-260306T0730Z/
Sedgwick KS-
1242 AM CST Fri Mar 6 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR EASTERN SEDGWICK COUNTY...
At 1242 AM CST, a severe thunderstorm was located over Haysville,
moving northeast at 30 mph.
HAZARD...50 to 60 mph wind gusts and dime to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Rose Hill, Downtown Wichita, Kechi, Eastborough, East
Wichita, Northeast Wichita, Mcconnell Air Force Base, South Wichita,
Eisenhower National Airport, Oaklawn, and Jabara Airport.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 22.
Interstate 35 between Mile Markers 34 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3748 9749 3791 9737 3791 9715 3748 9715
TIME...MOT...LOC 0642Z 215DEG 28KT 3756 9731
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLEINSASSER957 WWUS53 KICT 060656 SVSICT Severe Weather Statement National Weather Service Wichita KS 1256 AM CST Fri Mar 6 2026 KSC173-060706- /O.CAN.KICT.SV.W.0013.000000T0000Z-260306T0730Z/ Sedgwick KS- 1256 AM CST Fri Mar 6 2026 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 400 AM CST for south central Kansas. && LAT...LON 3748 9749 3791 9737 3791 9715 3748 9715 TIME...MOT...LOC 0655Z 216DEG 29KT 3765 9722 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 12:14 AM CST, 15 minutes earlier. Its key messages:
- Strong to severe storms possible late this evening into early Friday morning. Ping pong ball size hail and wind gusts around 55-65 mph are the main concerns.
- Another round of strong to severe storms may develop across the area late Friday afternoon and last into Friday night. Large hail, damaging wind gusts, and perhaps a couple of tornadoes are possible.
- A break in the activity is forecast for this weekend, but storm chances look to return on Tuesday.
Area forecast discussion, Mar 6, 12:14 AM CST, 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1214 AM CST Fri Mar 6 2026 .KEY MESSAGES... - Strong to severe storms possible late this evening into early Friday morning. Ping pong ball size hail and wind gusts around 55-65 mph are the main concerns. - Another round of strong to severe storms may develop across the area late Friday afternoon and last into Friday night. Large hail, damaging wind gusts, and perhaps a couple of tornadoes are possible. - A break in the activity is forecast for this weekend, but storm chances look to return on Tuesday. && .DISCUSSION... Issued at 244 PM CST Thu Mar 5 2026 Currently, a short wave mid/upper level ridge is situated over the area with strong low/mid level moisture advection. Low clouds and patchy fog continue to impact much of the forecast area early this afternoon. A trough to the west will continue to deepen and approach our area. As we move into the early evening hours tonight, the LLJ will strengthen after 00Z. This feature, along with broader scale lift, will be more than enough to kick off some storms to our south and west. This activity will progress northeastward through the evening hours, reaching our doorstep between 03-06Z. Favorable instability between 1500-2000 J/kg and shear values around 40 knots will support a few severe storms across south-central and into eastern Kansas. Storm mode will be multi-cell or linear with damaging straight line winds and large hail being the primary threats. This activity looks to weaken beyond 09Z with only a few lingering showers across eastern Kansas by 12Z. Moving into Friday, a thick stratus layer will continue to plague the region through much of the day as southerly flow and low level moisture transport persist. Despite this, strong WAA will aide in temperatures warming into the upper 60s to lower 70s. Additional storm chances will increase across the area for Friday afternoon and Friday evening as the trough begins to pass over the Central Plains. This feature will drive a cold front into the area by the evening hours. Previous concerns about storms firing along the dryline have lessened as it appears the cold frontal boundary will overtake the dryline before it reaches central Kansas. As such, storm mode will likely be linear as the front interacts with the warm moist environment across south-central and southeast Kansas and drives convective initiation. The main hazard concern with this activity will be damaging straight line winds with large hail and a few tornadoes remaining a possibility through initial development of storms. The frontal boundary, and consequently the storm threat, will push off to the east between 06-09Z. For the weekend into early next week, zonal flow will take over and a more stable pattern is expected. Temperatures on Saturday will cool off behind the front to near normal, with temperatures rebounding on Sunday and Monday into the middle to upper 70s. By Tuesday, strong moisture advection will return with continued well above normal temperatures. A couple of frontal boundaries look to dive across the region on Tuesday into Wednesday, leading to a prolonged time frame for possible shower and thunderstorm development. Given the time of year and the state of the environment, another chance for severe weather looks possible with this activity. There's still plenty of time to iron out the details of this next event. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1143 PM CST Thu Mar 5 2026 A few aviation concerns through this TAF period with low ceilings, thunderstorm chances, and low-level wind shear. Reduced visibility from fog and IFR ceilings at RSL should lift out by 08z. Low-level wind shear will affect all sites with speeds between 45-55kts at 2kft through 14-16z. Storms are moving through south-central to southeast Kansas affecting ICT and CNU with thunderstorm chances moving out of ICT around 10z. Chances for showers and storms may linger at CNU through late Friday morning. MVFR ceilings are likely at all sites through late Friday morning then will start to lift to scattered VFR ceilings starting in central KS Friday afternoon. As a cold front moves through late Friday afternoon to Friday evening (21z to 04z), breezy southerly winds will shift to breezy northwesterly winds. As this cold front moves through additional storm chances are possible but uncertainty is high at this time for timing so did not include in this TAF issuance. && .FIRE WEATHER... Issued at 140 PM CST Wed Mar 4 2026 Warm and breezy conditions this afternoon will result in very high grassland fire danger across central KS, then again on Friday afternoon across the forecast area. However, rainfall is expected to largely preclude fire weather concerns. Very high grassland fire danger may return to the area on Monday and Tuesday of next week. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...GC FIRE WEATHER...JC
Hazardous weather outlook, Mar 5, 4:51 PM CST, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 451 PM CST Thu Mar 5 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 451 PM CST Thu Mar 5 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of fog, dense at times, will continue through at least midnight across portions of central and south central Kansas. Strong to severe storms are possible late this evening and tonight. The primary threat will be hail up to the size of ping pong balls and 60 mph wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday As we move into Friday afternoon and Friday evening, additional strong to severe storms are forecast to develop. The main concerns will be large hail, damaging winds, localized flooding, and perhaps a couple tornadoes. Additional storm chances are forecast for Tuesday into Wednesday; strong to severe storms may be possible with this activity. Very high grassland fire danger is forecast during the afternoon hours on Friday, as well as for Monday-Wednesday. However, rainfall and more moisture should dampen more widespread fire weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Mar 5, 11:51 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1151 PM CST Thu Mar 5 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM Tornado 8 S Milan 37.15N 97.70W
03/05/2026 Sumner KS Storm Chaser
&&Local storm report, Mar 6, 12:04 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1204 AM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Tornado 6 S Milan 37.17N 97.69W
03/05/2026 Sumner KS Fire Dept/Rescue
Tornado reported on the ground near 80th and
South Bluff road.
&&
CDJLocal storm report, Mar 6, 12:05 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1205 AM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM Tornado 5 SW Mayfield 37.20N 97.61W
03/05/2026 Sumner KS Storm Chaser
Cone tornado reported.
&&Local storm report, Mar 6, 12:12 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1212 AM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM Tornado 3 WSW Mayfield 37.25N 97.61W
03/06/2026 Sumner KS Storm Chaser
&&Local storm report, Mar 6, 12:16 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1216 AM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM Tornado 3 WNW Mayfield 37.28N 97.60W
03/06/2026 Sumner KS Storm Chaser
Rope tornado.
&&Local storm report, Mar 6, 12:22 AM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1222 AM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tornado 2 NNW Mayfield 37.30N 97.56W
03/06/2026 Sumner KS Storm Chaser
New developing tornado.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:32 PM CST | Dense Fog Advisory | ICT | Harper, Harvey, Kingman, McPherson, Reno, Rice and 2 more | 4 hr |
| Mar 5, 8:36 PM CST | Severe Thunderstorm Warning | ICT | Harper | 39 min |
| Mar 5, 8:52 PM CST | Severe Thunderstorm Warning | ICT | Kingman | 38 min |
| Mar 5, 9:41 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Reno | 49 min |
| Mar 5, 10:17 PM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 58 min |
| Mar 5, 10:25 PM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 23 min |
| Mar 5, 10:54 PM CST | Tornado Warning | ICT | Harper, Sumner | 16 min |
| Mar 5, 11:14 PM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 61 min |
| Mar 5, 11:27 PM CST | Tornado Warning | ICT | Harper, Sumner | 48 min |
| Mar 6, 12:05 AM CST | Tornado Warning | ICT | Sumner | 26 min |
| Mar 6, 1:21 AM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 54 min |
| Mar 6, 2:06 AM CST | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 31 min |
| Mar 6, 5:55 PM CST | Severe Thunderstorm Warning | ICT | Montgomery | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.